hrcak mascot   Srce   HID

Acta medica Croatica, Vol.71 No.2 Rujan 2017.

Ostalo

SEVERE VANCOMYCIN-INDUCED THROMBOCYTOPENIA IN A 53-YEAR-OLD WOMAN

DALIBOR ZDENČAR ; Sveti Duh University Hospital, University Department of Anesthesiology, Resuscitation and Intensive Care, Zagreb, Croatia
DAGMAR OBERHOFER ; Sveti Duh University Hospital, University Department of Anesthesiology, Resuscitation and Intensive Care, Zagreb, Croatia
ANA MARIJA PAVIČIĆ ; Merkur University Hospital, Department of Anesthesiology, Resuscitation and Intensive Care, Zagreb, Croatia
MAJA TOMIČIĆ ; Croatian Institute of Transfusion Medicine, Platelet and Leukocyte Serology and Hemostasis Department, Zagreb, Croatia

Puni tekst: hrvatski, pdf (80 KB) str. 137-140 preuzimanja: 43* citiraj
APA
ZDENČAR, D., OBERHOFER, D., PAVIČIĆ, A.M., TOMIČIĆ, M. (2017). TEŠKA TROMBOCITOPENIJA IZAZVANA VANKOMICINOM KOD 53-GODIŠNJE ŽENE. Acta medica Croatica, 71(2), 137-140. Preuzeto s http://hrcak.srce.hr/186126

Sažetak
Vancomycin and other drugs are often overlooked as causes of thrombocytopenia in critically ill patients in whom sepsis, heparin-induced thrombocytopenia and disseminated intravascular coagulation are considered as more common causes. We report a case of profound vancomycin-induced thrombocytopenia developing within 24 hours of treatment initiation. A 53-year-old woman with no signifi cant comorbidities underwent laparoscopic surgery for a left-sided ovarian tumor. Two days later, she developed severe sepsis with symptoms and signs of acute abdomen. Emergency laparotomy revealed a lesion of the sigmoid colon and fi brinopurulent peritonitis. Empirical antibiotic therapy started intraoperatively included i.v. metronidazole and gentamicin. On postoperative day 2, it was changed to i.v. meropenem and vancomycin according to the results of microbiological analysis of intraoperatively obtained abdominal fl uid and blood cultures. On the day vancomycin was started, platelet count was 101 x 109/L, falling to 8 x 109/L after two doses of vancomycin, with no clinical signs
of bleeding. Vancomycin was excluded from therapy as a potential cause of thrombocytopenia and ciprofl oxacin was introduced. Multiple platelet transfusions elevated the count to a peak of just 48 x 109/L. IgG antiplatelet antibodies were detected in the patient’s serum and methylprednisolone 40 mg i.v. was added to therapy. The patient’s condition improved and she was discharged from the Intensive Care Unit on postoperative day 9 with platelet count of 50 x 109/L. The count returned to the preoperative value 10 days after discontinuation of vancomycin. In conclusion, vancomycin can cause severe thrombocytopenia and should be discontinued from therapy after more common causes have been excluded. Vancomycin dependent antibodies can be detected in some specialized laboratories, but these tests are not widely available.

Ključne riječi
vancomycin; drug-induced thrombocytopenia; critically ill patients

Hrčak ID: 186126

URI
http://hrcak.srce.hr/186126

[hrvatski]

Posjeta: 94 *